Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Critical Care
Volume 2017, Article ID 3731069, 3 pages
https://doi.org/10.1155/2017/3731069
Case Report

Stress Cardiomyopathy Managed with Extracorporeal Support after Self-Injection of Epinephrine

1Réanimation des Urgences et Médicale, Assistance Publique Hôpitaux de Marseille, CHU la Timone 2, Aix-Marseille Université, Marseille, France
2Service d’Aide Médicale Urgente des Bouches du Rhône, CHU la Timone and UMR MD2, Aix-Marseille Université, Marseille, France
3Service d’Accueil des Urgences Adultes, Assistance Publique Hôpitaux de Marseille, CHU la Timone 2, Marseille, France

Correspondence should be addressed to Bourenne Jeremy; rf.mh-pa@enneruob.ymerej

Received 21 March 2017; Revised 20 July 2017; Accepted 30 July 2017; Published 27 August 2017

Academic Editor: Chiara Lazzeri

Copyright © 2017 Bourenne Jeremy et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

A 28-year-old man was admitted to the ICU for self-injection of Epinephrine. This injection resulted in the rapid development of a catecholamine-induced cardiomyopathy (inverted Takotsubo) with a severe cardiogenic shock. The importance of ventricular dysfunction required the implementation of a temporary arteriovenous circulatory support until the recovery of myocardial stunning. This case allows redefining the role of circulatory assistance during cardiotropic agents intoxication.